Forum

Amitriptyline withdrawal

After advice on Amitriptyline withdrawal. I am weaning off it having taken 50mg daily for about 5 years, but I feel awful. Vomiting, chills, lots of gas in abdomen, indigestion to name a few. Has anyone else experienced this and if so how did you cope with it?

As my husband and I have decided to try for another child would really like to be drug free, although having second thoughts bearing in mind how dreadful it’s making me feel.

thanks

hiya

how slowly are you reducing it?

i did very slowly-40mg for a week, then 30 etc down to 10 nightly then 10 alternate nights. i only lowered the dose weekly.

BUT your doctor is the best person to advise you-not me.

take care and be guided by your medically trained folk.

ellie

Thanks Ellie

advice from doctor followed, reduced to 25mg for 2 weeks then 10mg for one week, it’s been on reduction to 10 that I have all these symptoms. Will be trying to get gp appointment to discuss but last time I could only get telephone appointment where he’d obviously not read my notes and thought I was taking it for depression

hiya

that sounds a quick reduction to me…

i doubt if 50mg would do owt for depression!

it does for nerve pain-as we know!

i hope it goes well for you and u manage to get off it!

ellie

1 Like

Thank you, bloody medication! Have ms Nurse appointment on Thursday so will chat it through with her. Coming off the Avonex was so easy compared to this.